MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in a coronary artery.After crossing the lesion with a guide wire, a 2.75x12mm synergy ii drug-eluting stent was advanced for treatment.However, while the device was being advanced, it became twisted with the wire.The physician was unable to advance the stent further over the wire.Both the wire and the stent were removed together.A new wire and a new stent were advanced and completed the procedure.No patient complications were reported and the patient's status was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device is a combination product.Date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by mfr.: synergy ii us mr 2.75 x 12mm stent delivery system was returned for analysis.Device was returned attached to a guidewire, and the guidewire can not be removed from the synergy device.The guidewire was bunched and stretched distal to distal tip of the synergy device.Guidewire outer diameter was measured.A visual examination of the stent found proximal stent damage on proximal stent strut row 1.The undamaged stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip found distal tip damage.A visual and tactile examination of the hypotube found no issues.A visual examination of the outer and inner lumen and mid-shaft section found shaft polymer extrusion inner lumen damage located 137.5cm distal to distal strain relief.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8586994
Report Number2134265-2019-04749
Device Sequence Number19381047
Product Code NIQ
UDI-Device Identifier08714729840046
UDI-Public08714729840046
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2020
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0022989742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1